Hail, Reno
- When
- August 16, 4:00 PM CST
- Where
- Reno County, 1 mi S of Turon
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.783, -98.433
CO-OP observer.
4 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 16, 2:26 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT MON AUG 16 2004 .DISCUSSION... FCST CONCERNS... CNVTV CHCS/TRENDS THRU THE REST OF THE WEEK... CNVTN CONTS TO PERCOLATE UNDER MIV LVL SHRTWV MOVG ACRS THE CWA. WL KEEP SLGT CHC ACRS PTNS OF SRN/ERN CWA THIS EVENING, AS FEATURE CONTS TO MIGRATE SEWD. WL ALSO KEEP SLGT CHC ACRS THE NRN CWA TNGT, WHERE CNVGNC ALG SFC FNT MAY PROVIDE IMPETUS FOR A FEW STMS. OTHRWS GENLY WARMER AND DRY SCENARIO FOR THE MID-WEEK PD, BFR DEEPENING CANADIAN VORTEX DROPS SWD AGAIN ACRS THE HUDSON BAY RGN SENDING COOLER WX SWD INTO THE MDWST/PLAINS FOR THE END OF THE WEEK. FOR TUE/WED...WK SFC FNT WL SLOW AS IT MOVS INTO KS TNGT/TUE, AND PERHAPS GETTING AS FAR S AS HWY 56 TUE MRNG, WITH MEAN SLY LO LVL FLO AGAIN DVLPG ACRS THE AREA DURG THE AFTN. FOCUS FOR CVNTN SHOULD STAY MAINLY N OF THE CWA, NEAR WK BNDRY, INTO MIDDAY WED WITH LO LVL AIRMASS CONTG TO WARM IN SSWLY MEAN LO LVL FLO. TEMPS GENLY GOING AOA CLIMO FOR A CHG, WITH HIGHS TOPPING 90F ACRS MOST AREAS, WARMEST CNTRL KS ON WED AFTN. FIRST SGFNT UPR TROF WL ROTATE S/EWD ARND CANADIAN UPR LOW WED NGT/THU, SENDING SHALLOW SFC CDFNT SWD TWD THE RGN. THIS IN COMBO WITH ADTNL SHRTWV ENERGY TRAVERSING EWD FM THE ROCKIES WL PROMOTE INCRSG LIFT/CNVGNC ALG SWD MOVG FNT FOR SCT CNVTN ACRS THE CWA. WL KEEP CHCS FOR PCPN IN THE FCST FOR THE END OF THE WEEK WITH TREND TWD COOLER THAN NORMAL TEMPS AGAIN, AS DEEPENING VORTEX/LNGWV TROF ACRS ERN CANADA/GRTLKS WL LKLY PUSH SUCCESSIVE FNTS INTO THE AREA, REINFORCING COOLER THAN NORMAL REGIME. ADTNL SHRTWVS FM THE ROCKIES MAY PROVIDE SLGT CHCS FOR PCPN AT LEAST INTO MIDDAY SAT, BFR MEAN LNGWV TROF AXIS SHIFTS E OF THE AREA ALLOWING FOR SUBSIDENCE AND TREND TWD DRIER SCENARIO. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 90 67 93 / 10 5 10 10 HUTCHINSON 64 91 66 94 / 10 5 10 10 NEWTON 64 90 66 93 / 10 5 10 10 ELDORADO 65 89 67 92 / 10 5 10 10 WINFIELD-KWLD 65 91 67 94 / 20 5 10 5 RUSSELL 63 91 66 94 / 20 10 10 20 GREAT BEND 63 91 66 94 / 10 5 10 20 SALINA 66 92 69 95 / 20 10 10 10 MCPHERSON 64 91 66 94 / 20 5 10 10 COFFEYVILLE 65 89 66 92 / 20 10 10 5 CHANUTE 65 89 66 92 / 20 10 10 10 IOLA 65 89 66 92 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 13/DARMOFAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 344 PM CDT MON AUG 16 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 344 PM CDT MON AUG 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY THIS EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THERE ALSO IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL KANSAS TONIGHT. ANY STORMS ARE NOT EXPECTED TO BE SEVERE THIS EVENING OR TONIGHT ACROSS CENTRAL OR SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE CHANCES OF THUNDERSTORMS FOR THE END OF THE WEEK, ACROSS THE ENTIRE AREA, MAINLY FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. IT IS TOO EARLY TO SPECULATE ON ANY POTENTIAL RISK FOR SEVERE WEATHER. LISTEN FOR LATER FORECASTS AND OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
The Wichita radar (KICT), 88 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
CO-OP observer.
Low water crossings and a few county roads flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418677, 5418678, 5418679, 5418680, 5418681.